Alert archive / Colorado / High Wind Warnings in 2008
High Wind Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 29, 2008, 10:30 AM MST for 9 counties in Colorado. It took effect at Dec 29, 2008, 6:00 PM MST. It was in force for 14 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 29, 2008, 10:30 AM MST (17:30 UTC)
- In effect from
- Dec 29, 2008, 6:00 PM MST
- Expired
- Dec 30, 2008, 8:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 7:21 PM MST | NON-TSTM WND GST 81 | 3 E Gold Hill, CO | |
| Dec 29, 7:35 PM MST | NON-TSTM WND GST 65 | 2 S Boulder, CO | NCAR MESA LABS |
| Dec 29, 9:06 PM MST | NON-TSTM WND GST 88 | 7 Wnw Berthoud, CO | AT CARTER LAKE |
| Dec 29, 9:14 PM MST | NON-TSTM WND GST 78 | Rocky Flats, CO | |
| Dec 29, 9:36 PM MST | NON-TSTM WND GST 71 | 2 N Longmont, CO | |
| Dec 29, 10:39 PM MST | NON-TSTM WND GST 91 | 7 Wnw Berthoud, CO | CARTER LAKE |
| Dec 29, 11:15 PM MST | NON-TSTM WND GST 84 | 2 N Longmont, CO | |
| Dec 30, 12:30 AM MST | NON-TSTM WND GST 67 | 2 Nne Boulder, CO | |
| Dec 30, 12:30 AM MST | NON-TSTM WND GST 82 | 9 Sse Boulder, CO | ROCKY FLATS - NATIONAL WIND TECHNOLOGY CENTER |
| Dec 30, 2:10 AM MST | NON-TSTM WND GST 66 | 1 W Eldorado Springs, CO | |
| Dec 30, 2:48 AM MST | NON-TSTM WND GST 66 | Lakewood, CO | |
| Dec 30, 3:28 AM MST | NON-TSTM WND GST 76 | 21 N New Raymer, CO | |
| Dec 30, 3:35 AM MST | NON-TSTM WND GST 86 | 12 Wsw Loveland, CO | PINEWOOD LAKE |
| Dec 30, 4:00 AM MST | NON-TSTM WND GST 111 | 3 S Masonville, CO | DAMAGE TO SMALL TREES, BRANCHES, FENCES AND TELEPHONE POLES IN THE VICINITY |
| Dec 30, 4:20 AM MST | NON-TSTM WND GST 69 | 2 Sw Boulder, CO | NCAR MESA LAB |
| Dec 30, 4:42 AM MST | NON-TSTM WND GST 98 | 7 Wnw Berthoud, CO | |
| Dec 30, 4:45 AM MST | NON-TSTM WND GST 66 | 1 Sw Erie, CO | |
| Dec 30, 5:15 AM MST | NON-TSTM WND GST 77 | 1 Sw Erie, CO | |
| Dec 30, 5:30 AM MST | NON-TSTM WND GST 75 | 1 W Lafayette, CO | |
| Dec 30, 5:48 AM MST | NON-TSTM WND GST 59 | Masonville, CO | |
| Dec 30, 5:48 AM MST | NON-TSTM WND GST 78 | 2 Wsw Broomfield, CO | ROCKY MOUNTAIN REGIONAL AIRPORT |
| Dec 30, 7:05 AM MST | NON-TSTM WND GST 70 | 2 Nne Boulder, CO | NCAR FOOTHILLS LAB |
| Dec 30, 7:06 AM MST | NON-TSTM WND GST 86 | 2 N Longmont, CO | |
| Dec 30, 7:20 AM MST | NON-TSTM WND GST 73 | 2 Nne Boulder, CO | NCAR FOOTHILLS LAB |
| Dec 30, 7:31 AM MST | NON-TSTM WND GST 87 | 9 Sse Boulder, CO | ROCKY FLATS - NATIONAL WIND TECHNOLOGY CENTER |
| Dec 30, 8:09 AM MST | NON-TSTM WND GST 72 | 3 S Larkspur, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 291730 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1030 AM MST MON DEC 29 2008 COZ035-036-038-039-300500- /O.UPG.KBOU.HW.A.0006.081230T0100Z-081230T1800Z/ /O.NEW.KBOU.HW.W.0010.081230T0100Z-081230T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1030 AM MST MON DEC 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WESTERLY FLOW ALOFT WILL INCREASE LATER TODAY AND TONIGHT OVER COLORADO. IN ADDITION...SURFACE LOW PRESSURE WILL DEVELOP OVER THE NORTHERN PLAINS OVERNIGHT CREATING A STRONG PRESSURE GRADIENT ACROSS NORTHEAST COLORADO. THESE FEATURES WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF STRONG AND GUSTY CHINOOK WINDS. THESE GUSTY WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 40 MPH RANGE THIS EVENING...WITH GUSTS UP TO 80 MPH IN WIND PRONE AREAS BY MIDNIGHT. THE WINDS WILL ALSO BE QUITE ERRATIC...SOMETIMES RANGING FROM NEARLY CALM TO QUITE STRONG AND THEN BACK TO NEARLY CALM IN A MATTER OF SEVERAL MINUTES. THE STRONGEST WINDS WILL ALSO NOT NECESSARILY OCCUR IN ALL AREAS. LOCATIONS MOST LIKELY TO SEE THE STRONGEST GUSTS ARE ALONG THE PEAK TO PEAK HIGHWAY...RED FEATHER LAKES...WONDERVU...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...C-470 AROUND MORRISON...AND U.S. 36 BETWEEN BROOMFIELD...BOULDER...AND ESTES PARK. PERSONS TRAVELING IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAREFUL WHEN ENCOUNTERING THESE GUSTY WINDS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH
5 follow-up statements
000 WWUS75 KBOU 300059 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 559 PM MST MON DEC 29 2008 COZ035-036-038-039-300900- /O.CON.KBOU.HW.W.0010.081230T0100Z-081230T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 559 PM MST MON DEC 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. STRONG WESTERLY FLOW ALOFT WILL INCREASE LATER THIS EVENING AND CONTINUE OVERNIGHT ACROSS COLORADO. IN ADDITION...SURFACE LOW PRESSURE WILL DEVELOP OVER THE NORTHERN PLAINS TONIGHT CREATING A STRONG PRESSURE GRADIENT ACROSS NORTHEAST COLORADO. THIS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF STRONG AND GUSTY DOWNSLOPING CHINOOK WINDS. WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 40 MPH RANGE LATER THIS EVENING...WITH GUSTS UP TO 80 MPH IN WIND PRONE AREAS BY MIDNIGHT. THE WINDS WILL ALSO BE QUITE ERRATIC...SOMETIMES RANGING FROM NEARLY CALM TO QUITE STRONG AND THEN BACK TO NEARLY CALM IN A MATTER OF MINUTES. THE STRONGEST WINDS WILL ALSO NOT NECESSARILY OCCUR IN ALL AREAS. LOCATIONS MOST LIKELY TO SEE THE STRONGEST GUSTS ARE ALONG THE PEAK TO PEAK HIGHWAY...RED FEATHER LAKES... WONDERVU...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...C-470 AROUND MORRISON...AND U.S. 36 BETWEEN BROOMFIELD...BOULDER...AND ESTES PARK. PERSONS TRAVELING IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAREFUL WHEN ENCOUNTERING THESE GUSTY WINDS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
000 WWUS75 KBOU 300423 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 923 PM MST MON DEC 29 2008 COZ035-036-038-039-301230- /O.CON.KBOU.HW.W.0010.000000T0000Z-081230T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 923 PM MST MON DEC 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. VERY STRONG WINDS DEVELOPED IN THE FRONT RANGE FOOTHILLS MONDAY EVENING. SO FAR THE STRONGEST WINDS HAVE BEEN IN THE LOWER FOOTHILLS FROM INTERSTATE 70 NORTH TO AROUND CARTER LAKE. THE STRONGEST WINDS WILL BECOME MORE WIDESPREAD IN THE FOOTHILLS AND OCCASIONALLY SPREAD ONTO THE PLAINS OF JEFFERSON...BOULDER... LARIMER...AND NORTHWESTERN WELD COUNTIES DURING THE NIGHT AND INTO TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE EARLY MORNING HOURS. WIND GUSTS REPORTED EARLY MONDAY EVENING INCLUDED 88 MPH AT CARTER LAKE...81 MPH ON LEE HILL NORTHWEST OF BOULDER...AND 78 MPH AT ROCKY FLATS. PEOPLE IN THE WARNING AREA SHOULD BE PREPARED FOR WIND GUSTS AS HIGH AS 90 MPH OVERNIGHT. SECURE LOOSE OBJECTS AND BE PREPARED FOR POSSIBLE POWER OUTAGES. PERSONS TRAVELING IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAREFUL WHEN ENCOUNTERING THESE GUSTY WINDS. THE CROSSWINDS WILL BE ESPECIALLY DANGEROUS ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...HIGHWAY 470 ALONG THE FOOTHILLS IN JEFFERSON COUNTY...HIGHWAY 36 BETWEEN BROOMFIELD AND ESTES PARK...HIGHWAY 287 BETWEEN FORT COLLINS AND LARAMIE...AND THE PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK. $$ GIMMESTAD
000 WWUS75 KBOU 300856 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 156 AM MST TUE DEC 30 2008 COZ035-036-038-039-301700- /O.CON.KBOU.HW.W.0010.000000T0000Z-081230T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 156 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING FOR THE FRONT RANGE AND NEARBY PLAINS IN NORTHERN COLORADO. STRONG AND VERY GUSTY DOWNSLOPE WINDS WILL CONTINUE TO BUFFET PORTIONS OF THE FRONT RANGE FOOTHILLS AND NEARBY PLAINS IN NORTHERN COLORADO THROUGH EARLY TUESDAY MORNING. STRONGEST WINDS DURING THE PAST SEVERAL HOURS HAVE BEEN OBSERVED ALONG THE FOOT OF THE FRONT RANGE...GENERALLY FROM I-70 IN CENTRAL JEFFERSON COUNTY NORTH TO JUST WEST OF FORT COLLINS IN CENTRAL LARIMER COUNTY. GREATEST WIND GUSTS REPORTED SINCE LAST EVENING INCLUDE 91 MPH AT CARTER LAKE SOUTHWEST OF FORT COLLINS...84 MPH ON THE NORTH SIDE OF LONGMONT IN BOULDER COUNTY...82 MPH AT ROCKY FLATS IN NORTHERN JEFFERSON COUNTY....AND 81 MPH ON LEE HILL NORTHWEST OF BOULDER. WIND SPEEDS IN THE FOOTHILLS AND NEARBY PLAINS HAVE BEEN AVERAGING 25 TO 40 MPH SINCE MIDNIGHT. THESE LOCALLY VERY STRONG...POTENTIALLY DAMAGING DOWNSLOPE WINDS SHOULD CONTINUE FOR THE REST OF TONIGHT AND INTO EARLY TUESDAY MORNING. THE ARRIVAL OF A COLD FRONT AROUND MID-MORNING IS EXPECTED TO PUT AN END TO THESE VERY ERRATIC CHINOOK WINDS BEGINNING FIRST IN THE FORT COLLINS TO LONGMONT AREA. PEOPLE IN THE WARNING AREA MAY EXPERIENCE BRIEF POWER OUTAGES DUE TO THE STRONG WINDS. PERSONS TRAVELING SHOULD ALSO ANTICIPATE SUDDEN POWERFUL CROSS WINDS AND AREA OF BLOWING DUST AND GRAVEL. THE CROSS WINDS WILL ESPECIALLY BE A PROBLEM FOR TRAVELERS ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...HIGHWAY 470 ALONG THE FOOTHILLS IN JEFFERSON COUNTY...HIGHWAY 36 BETWEEN BROOMFIELD AND ESTES PARK...HIGHWAY 287 BETWEEN LAFAYETTE TO THE WYOMING BORDER...AND IN THE CARTER LAKE AND HORSETOOTH RESERVOIR AREAS IN LARIMER COUNTY. $$ BAKER
000 WWUS75 KBOU 301230 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 530 AM MST TUE DEC 30 2008 COZ035-036-038-039-301500- /O.EXT.KBOU.HW.W.0010.000000T0000Z-081230T1500Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 530 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM MST THIS MORNING. STRONG AND GUSTY DOWNSLOPE WINDS CONTINUE TO BUFFET PORTIONS OF THE LOWER FRONT RANGE FOOTHILLS AND NEARBY PLAINS IN NORTHERN COLORADO EARLY THIS MORNING. STRONGEST WINDS IN THE LAST FEW HOURS HAVE BEEN OBSERVED ALONG THE BASE OF THE FOOTHILLS...GENERALLY FROM I-70 IN CENTRAL JEFFERSON COUNTY NORTH TO FORT COLLINS IN LARIMER COUNTY. STRONGEST GUSTS OBSERVED SINCE LAST EVENING INCLUDE 91 MPH AT CARTER LAKE IN SOUTHERN LARIMER COUNTY...84 MPH ON THE NORTH SIDE OF LONGMONT IN BOULDER COUNTY...82 MPH AT ROCKY FLATS IN NORTHERN JEFFERSON COUNTY...AND 81 MPH ON LEE HILL NORTHWEST OF BOULDER. WIND SPEEDS IN THE FOOTHILLS AND ON THE ADJACENT HIGH PLAINS HAVE AVERAGED 25 TO 40 MPH SINCE MIDNIGHT. THESE LOCALIZED AND OFTEN VERY ERRATIC CHINOOK WINDS ARE EXPECTED TO COME TO AN END IN MOST AREAS BY MID-MORNING WITH THE ARRIVAL OF A BACK DOOR COLD FRONT. HOWEVER HIGHER ELEVATIONS OF THE FRONT RANGE MAY CONTINUE TO SEE WEST WINDS OF 25 TO 50 MPH FOR MOST OF THE DAY. PEOPLE IN THE WARNING AREA MAY EXPERIENCE BRIEF POWER OUTAGES THIS MORNING DUE TO STRONG WIND GUSTS. PERSONS TRAVELING SHOULD ALSO ANTICIPATE SUDDEN CROSS WINDS AND AREAS OF BLOWING DUST AND GRAVEL. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BAKER
000 WWUS75 KBOU 301501 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 801 AM MST TUE DEC 30 2008 COZ035-036-038-039-301615- /O.EXP.KBOU.HW.W.0010.000000T0000Z-081230T1500Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 801 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. STRONG AND GUSTY DOWNSLOPE WINDS WILL GRADUALLY ABATE ACROSS THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS THIS MORNING. WINDS HAVE ALREADY DIMINISHED TO BETWEEN 25 AND 40 MPH ACROSS WELD AND LARIMER COUNTIES...AND WINDS WILL ALSO BE QUICKLY DECREASING THIS MORNING ACROSS THE BOULDER AND DENVER METRO AREAS AS A COLD FRONT BACKS INTO THE AREA. STRONGEST GUSTS OBSERVED SINCE LAST EVENING INCLUDE 98 MPH AT CARTER LAKE IN SOUTHERN LARIMER COUNTY...86 MPH ON THE NORTH SIDE OF LONGMONT IN BOULDER COUNTY...87 MPH AT NATIONAL WIND TECHNOLOGY CENTER NEAR ROCKY FLATS...86 MPH AT PINEWOOD LAKE IN LARIMER COUNTY...81 MPH ON LEE HILL NORTHWEST OF BOULDER...73 MPH AT THE NCAR FOOTHILLS LABORATORY IN NORTHEAST BOULDER...AND 72 MPH AND THE NCAR MESA LABORATORY JUST SOUTHWEST OF BOULDER. PEOPLE MAY STILL BE EXPERIENCING LOCALIZED POWER OUTAGES THIS MORNING DUE TO STRONG WIND GUSTS. PERSONS TRAVELING SHOULD ALSO ANTICIPATE SUDDEN CROSS WINDS AND AREAS OF BLOWING DUST AND GRAVEL. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 29, 4:22 AM MST, 6 hours 8 minutes earlier.
Area forecast discussion, Dec 29, 4:22 AM MST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
422 AM MST MON DEC 29 2008
.SHORT TERM...GENERALLY DRY CONDITIONS ARE EXPECTED TODAY AND
TONIGHT AS WEST TO NORTHWEST FLOW ALOFT CONTINUES OVER THE
DISTRICT. THERE WILL BE A SLIGHT INCREASE IN MOISTURE TOWARDS
30/12Z WHICH MAY BE SUFFICIENT TO GENERATE A FEW OROGRAPHIC SNOW
SHOWERS OVER THE MOUNTAINS...ESPECIALLY IN ZONE 31. WARMER
TEMPERATURES ARE ALSO ON TAP IN ALL AREAS TODAY WITH SOME PLAINS
AREAS UP AGAINST THE FOOTHILLS PUSHING 60 DEGREES.
ALL OF THE MODELS ARE PRETTY SIMILAR WITH THE PREDICTED CYCLOGENESIS
OVER THE NORTHERN PLAINS OVERNIGHT. THIS WILL INCREASE THE LOW
LEVEL GRADIENT ACROSS THE MOUNTAINS TONIGHT WHICH IN TURN WILL CRANK
UP THE WINDS OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS.
NOT CONFIDENT ENOUGH AT THIS STAGE TO BUMP THE WATCH UP TO A WARNING
SO WILL LEAVE THAT PRETTY MUCH AS IS. HOWEVER...THERE ARE SOME
SIGNS IN THE LATEST MODEL DATA SUGGESTING THAT THE THREAT MIGHT BE
OVER PRIOR TO THE CURRENT END OF THE WATCH.
.LONG TERM...STRONG DOWNSLOPE FLOW TUESDAY MORNING AND A COUPLE OF
COLD FRONTS THEREAFTER TALKING POINTS THIS MORNING. FIRST OFF...
MODELS ESPLY THE NAM...INDICATE A CONTINUATION OF STRONG AND GUSTY
DOWNSLOPE FLOW ON THE LEESIDE OF THE FRONT RANGE TUESDAY MORNING.
WIND GRIDS INDICATE SUSTAINED SPEEDS IN THE 25-40 MPH RANGE WITH
GUSTS APPROACHING 65 MPH...WITH A FEW FOOTHILL LOCATIONS STRONGER
THAN THAT. ON THE NEARBY PLAINS...SPEEDS NOT AS STRONG... HOWEVER
NAM INDICATES GUSTS POTENTIALLY AS HIGH AS 60 MPH DURING EARLY
MORNING HOURS. ALL THIS WIND OCCURS BEFORE SFC PRESSURES BEGIN
RAISING SHARPLY ON THE PLAINS WITH STRONG DOWNWARD VERTICAL
VELOCITIES DEVELOPING BEHIND A COLD FRONT MOVING THRU SERN WYOMING.
WIND SPEEDS JUST BELOW HIGH WIND CRITERIA. HOWEVER SINCE THE HIGH
WIND WATCH IS NOW OUT AND THE GFS NAM SREF AND ECMWF ALL PRETTY MUCH
INDICATE SIMILAR SPEEDS...WILL HANG ONTO THE WATCH FOR NOW. BUT MAY
SEE THE STRONGEST WINDS SHUTTING WELL BEFORE NOON WHEN THE WATCH
PERIOD ENDS. BY TUESDAY AFTERNOON...SFC WINDS ON THE PLAINS TURN
N-NWLY AHEAD OF A RELATIVELY STRONG COLD FRONT WHICH MODELS SHOW
DROPPING SWRD THRU NERN COLORADO. DO NOT SEE MUCH MOISTURE
ACCOMPANYING THIS FRONTAL SYSTEM...BUT ONCE THIS FRONTAL BNDRY DROPS
SOUTH OF THE PALMER DIVIDE AROUND LATE AFTERNOON...NLY SFC WINDS
SHIFT TO AN E-SELY COMPONENT WHICH DRAWS IN LOW-LEVEL MOISTURE FM
WESTERN KANSAS. MODEL CROSS SECTIONS SHOW A LOW CLOUD DECK FORMING
ALONG THE FRONT RANGE TUESDAY EVENING. MAY SEE A FEW EVENING SNOW
SHOWERS IN THE FOOTHILLS AND ON THE PALMER DIVIDE...BUT NOTHING OF
REAL CONSEQUENCE SINCE POST-FRONTAL MOISTURE LOOKS QUITE SHALLOW.
LASTLY...MADE FEW CHANGES TO TEMPERATURES ON TUESDAY EVEN THOUGH THE
COLD FRONT NOW APPEARS TO ARRIVE LATER IN THE DAY. IN THE HIGH
COUNTRY MOIST WEST-NORTHWESTERLY FLOW AND DECENT OROGRAPHICS SHOULD
CONTINUE TO PRODUCE AREAS OF LIGHT SNOWFALL MAINLY ALONG AND WEST OF
THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT. SEE ONLY LIGHT
ACCUMULATION WITH THE HEAVIER SHOWERS UP NEAR THE DIVIDE.
AFTER A RETURN TO SLIGHTLY WARMER AND DRIER CONDITIONS ON WEDNESDAY
NEXT UPPER LEVEL TROUGH AND FRONTAL SYSTEM ARE FORECAST TO PASS
THROUGH THE AREA LATE ON NEW YEAR/S DAY. GFS AND ECMWF SHOW THE
FRONT MOVING INTO THE DENVER METRO AREA DURING THE AFTERNOON...
BRINGING WITH IT A BIT MORE MOISTURE. HOWEVER MOST OF THE LARGE
SCALE LIFT PRODUCED BY THE UPPER TROUGH APPEARS TO PASS BY THE AREA
BEFORE THE FRONT ARRIVES. SO AGAIN SHOULD WE SEE ANY PCPN IT WILL BE
LIGHT AND SPOTTY AND PRODUCED BY MODEST POST-FRONTAL UPSLOPE FLOW.
PRECIPITATION SHOULD MOVE OUT OF THE I-25 URBAN CORRIDOR DURING THE
EVENING THURSDAY...WHILE LIGHT SNOW CONTINUES IN AREAS OF THE HIGH
COUNTRY OVERNIGHT. COOL DOWN WITH THIS COLD FRONT LOOKS SHORT-LIVED
AS THE GFS SHOWS A QUICK REBOUND IN TEMPS ON FRIDAY WITH A SHIFT TO
A DRIER S-SELY LOW-LEVEL FLOW.
OVER THE WEEKEND...GFS SHOWS A WEAK UPPER AIR SYSTEM SWEEPING ACROSS
THE AREA...BUT FOR NOW WILL HOLD OFF ON MAKING ANY CHANGES TO THE
FCST THAT FAR OUT.
&&
.AVIATION...VFR CONDITIONS THROUGH TONIGHT. GUSTY AND ERRATIC
CHINOOK WINDS WILL BE ON THE INCREASE LATER TODAY...ESPECIALLY AT
KBJC. THESE GUSTY AND ERRATIC WINDS WILL CONTINUE OVERNIGHT NEAR
THE FOOTHILLS WITH SOME VERY STRONG GUSTS POSSIBLE AT KBJC. KDEN
AND KAPA WILL MORE LIKELY SEE DRAINAGE WINDS WITH SOME OCCASIONAL
WEST WINDS BREAKING THROUGH OVERNIGHT.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR MONDAY NIGHT
AND TUESDAY MORNING FRONT RANGE FOOTHILLS AND NEARBY ADJACENT
PLAINS...ZONES 35..36..38..AND 39.
ET/BAKERHazardous weather outlook, Dec 29, 5:31 AM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 531 AM MST MON DEC 29 2008 COZ030>051-291800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 531 AM MST MON DEC 29 2008 ...HIGH WIND WATCH TONIGHT THROUGH TUESDAY MORNING FOR THE FRONT RANGE AND I-25 URBAN CORRIDOR IN NORTHERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY...ERRATIC CHINOOK WINDS WILL GRADUALLY INTENSIFY DURING THE LATTER PART OF THE DAY TODAY AND OVERNIGHT TONIGHT. FOOTHILL LOCALES...THE HIGH MOUNTAIN AREAS AND LOWER ELEVATIONS IMMEDIATELY TO THE LEE OF THE MOUNTAINS WILL SEE THE STRONGEST WINDS...WHERE GUSTS MAY EXCEED 70 MPH. STRONG WEST TO NORTHWEST FLOW ALOFT WILL PERSIST OVER THE OUTLOOK AREA THROUGH TONIGHT. A WEATHER SYSTEM WILL DEVELOP OVER THE NORTHERN PLAINS LATER TODAY AND TONIGHT...INCREASING THE PRESSURE GRADIENT ACROSS NORTHEAST COLORADO WHICH WILL LEAD TO THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN AND NEAR THE FRONT RANGE THROUGH TUESDAY MORNING. FRONT RANGE LOCATIONS MAY SEE GUSTS TO AROUND 70 MPH DURING THE MORNING...WITH GUSTS POSSIBLY AS HIGH AS 60 MPH ALONG THE BASE OF THE FOOTHILLS IN JEFFERSON...BOULDER AND LARIMER COUNTIES. THE STRONGEST WINDS AT HIGHER ELEVATIONS OF THE FRONT RANGE WILL LIKELY PRODUCE AREAS OF BLOWING SNOW CREATING DIFFICULT DRIVING CONDITIONS. THESE STRONG AND GUSTY CHINOOK WINDS ARE EXPECTED TO DIE DOWN TUESDAY AFTERNOON WITH THE PASSAGE OF A BACKDOOR COLD FRONT. A SHIFT TO UPSLOPE WINDS MAY PRODUCE A FEW SNOW SHOWERS IN THE FOOTHILLS AND ON THE PALMER DIVIDE LATE AFTERNOON AND EVENING ON TUESDAY. HOWEVER DUE TO A LACK OF MOISTURE WITH THIS SYSTEM...SNOW ACCUMULATION IS NOT ANTICIPATED. A SECOND COLD FRONT WILL BRING COLDER TEMPERATURES AND A CHANCE OF SNOW TO THE FRONT RANGE AND PORTIONS OF THE NORTHEAST COLORADO LATE NEW YEARS DAY. ONCE AGAIN BECAUSE OF A LACK OF MOISTURE WITH THIS FRONTAL SYSTEM LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. MEANWHILE THE CHANCE FOR SNOW WILL CONTINUE IN THE COLORADO HIGH COUNTRY FOR MOST OF THE WEEK...MAINLY IN AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE. ANY SNOW ACCUMULATION SHOULD REMAIN ON THE LIGHT SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/BAKER
Nearby
High Wind Warnings in Colorado, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.